Alert archive / Florida / Small Craft Advisories in 2018
Small Craft Advisory 39, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Oct 9, 2018, 11:16 PM EDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Oct 9, 2018, 11:16 PM EDT (03:16 UTC)
- Expired
- Oct 10, 2018, 4:28 PM EDT
- In force
- 17 hr
- Issued by
- NWS Key West, FL
The text
As transmitted.
278 WHUS72 KKEY 100316 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 1116 PM EDT Tue Oct 9 2018 GMZ033>035-044-054-055-074-075-101000- /O.EXP.KKEY.SC.Y.0038.000000T0000Z-181010T0300Z/ /O.NEW.KKEY.SC.Y.0039.181010T0316Z-181010T1000Z/ Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1116 PM EDT Tue Oct 9 2018 ...SMALL CRAFT ADVISORY IN EFFECT... * WINDS...Southeast to south winds 20 to 25 knots can be expected across the affected coastal waters. * WAVES/SEAS...Seas as high as 9 feet are expected in the extreme southeastern Gulf of Mexico and the Straits of Florida south of the Dry Tortugas National Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots... or seas of 7 feet or greater...are expected to produce hazardous conditions for small craft. Inexperienced boaters...especially those with smaller vessels...should avoid operating in these conditions. && $$ CLR
3 follow-up statements
919 WHUS72 KKEY 100850 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 450 AM EDT Wed Oct 10 2018 GMZ055-075-101800- /O.EXT.KKEY.SC.Y.0039.000000T0000Z-181010T1800Z/ Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 450 AM EDT Wed Oct 10 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WINDS...Southeast to south winds 20 to 25 knots can be expected across the affected coastal waters. * WAVES/SEAS...Seas as high as 9 feet are expected in the extreme southeastern Gulf of Mexico and the Straits of Florida south of the Dry Tortugas National Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots... or seas of 7 feet or greater...are expected to produce hazardous conditions for small craft. Inexperienced boaters...especially those with smaller vessels...should avoid operating in these conditions. && $$ GMZ033-034-102000- /O.EXT.KKEY.SC.Y.0039.000000T0000Z-181011T0000Z/ Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- 450 AM EDT Wed Oct 10 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS...Southeast to south winds 20 to 25 knots can be expected across the affected coastal waters. * WAVES/SEAS...Seas as high as 9 feet are expected in the extreme southeastern Gulf of Mexico and the Straits of Florida south of the Dry Tortugas National Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots... or seas of 7 feet or greater...are expected to produce hazardous conditions for small craft. Inexperienced boaters...especially those with smaller vessels...should avoid operating in these conditions. && $$ GMZ035-044-054-074-101000- /O.CON.KKEY.SC.Y.0039.000000T0000Z-181010T1000Z/ Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- 450 AM EDT Wed Oct 10 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING... * WINDS...Southeast to south winds 20 to 25 knots can be expected across the affected coastal waters. * WAVES/SEAS...Seas as high as 9 feet are expected in the extreme southeastern Gulf of Mexico and the Straits of Florida south of the Dry Tortugas National Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots... or seas of 7 feet or greater...are expected to produce hazardous conditions for small craft. Inexperienced boaters...especially those with smaller vessels...should avoid operating in these conditions. && $$
235 WHUS72 KKEY 101438 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 1038 AM EDT Wed Oct 10 2018 GMZ055-075-101545- /O.CAN.KKEY.SC.Y.0039.000000T0000Z-181010T1800Z/ Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1038 AM EDT Wed Oct 10 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Key West has cancelled the Small Craft Advisory. $$ GMZ033-034-102245- /O.CON.KKEY.SC.Y.0039.000000T0000Z-181011T0000Z/ Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- 1038 AM EDT Wed Oct 10 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT... * WINDS...Southeast to south winds near 20 knots across the affected coastal waters will decrease this afternoon. * WAVES/SEAS...Seas as high as 7 feet are expected in the extreme southeastern Gulf of Mexico, subsiding this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots... or seas of 7 feet or greater...are expected to produce hazardous conditions for small craft. Inexperienced boaters...especially those with smaller vessels...should avoid operating in these conditions. && $$
275 WHUS72 KKEY 102028 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 428 PM EDT Wed Oct 10 2018 GMZ033-034-102130- /O.CAN.KKEY.SC.Y.0039.000000T0000Z-181011T0000Z/ Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- 428 PM EDT Wed Oct 10 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Key West has cancelled the Small Craft Advisory. $$ 11
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Oct 9, 11:06 PM EDT, 10 minutes earlier.
Area forecast discussion, Oct 9, 11:06 PM EDT, 10 minutes before
Area Forecast Discussion National Weather Service Key West FL 1106 PM EDT Tue Oct 9 2018 .DISCUSSION... This evening's sounding sampled a deeply veering and energetic profile. A discernible dry layer has developed below 850 mb which has put the kibosh on convection. Barring any significant thermodynamic changes down low, ML inhibition should prevent significant convective development. We lowered rain chances to 40%, and we would have gone lower, but the statistical consensus is much higher. Temperatures are in the lower to mid 80s and dewpoints are in the upper 70s, making for a particularly humid October night. Southeast to south winds range from 15 to 21 knots at the marine observation platforms, tending higher across the western half of the CWA. Winds are expected to slowly diminish towards sunset. Conditions are on the mend. && .MARINE... Small Craft Advisory in effect for all coastal waters of the Florida Keys west of the Seven Mile Bridge. All Advisories have a good chance of being cancelled early Wednesday morning as winds continue to slacken. From synopsis, Major Hurricane Michael will move northward towards the Florida Panhandle tonight and Wednesday. Breezes will continue to diminish overnight and Wednesday, and by Thursday, gentle breezes are expected across all coastal waters of the Florida Keys. && .AVIATION... 00Z Terminal Forecast Discussion: VFR conditions are expected to prevail through the forecast period. There should remain a lull in the amount of showers and thunderstorms overnight, however some scattered showers and isolated thunderstorms could redevelop in some areas by the late night or early morning hours with a chance continuing through the day on Wednesday. Southeast winds should remain mostly in the 10 to 15 knots range with gusts 20 to 25 knots at times through much of the overnight, then becoming south by sunrise with speeds lowering to about 7 knots at MTH early in the day and dropping off to near 10 knots by late Wednesday at EYW. && .PRELIMINARY POINT TEMPS/POPS... Key West 80 88 80 87 / 40 50 40 40 Marathon 80 88 79 88 / 40 50 40 40 && .KEY WATCHES/WARNINGS/ADVISORIES... FL...None. GM...Small Craft Advisory for GMZ033>035- 044-054-055-074-075. && Public/Marine/Fire...CLR Aviation/Nowcasts....11 Data Collection......SD Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
Hazardous weather outlook, Oct 9, 6:17 AM EDT, 16 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Key West FL 617 AM EDT Tue Oct 9 2018 FLZ076>078-GMZ031>035-042>044-052>055-072>075-101030- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 617 AM EDT Tue Oct 9 2018 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT Hurricane Michael... located near 24.1N and 85.9W or about 420 miles south of Panama City. Michael continues to move north northwest around 12 mph. Estimated minimum central pressure is 973mb with maximum sustained winds of 90 mph. Outer rainbands are sweeping across the southeast gulf waters including the Dry Tortugas. There is a slow northeastward spread noted with this band. Still looking at widespread showers on tap today into tonight with isolated thunderstorms. By this evening Michael is expected to be in the east central gulf moving towards the Florida Panhandle. Michael is still expected to strengthen before making landfall on Wednesday. Small Craft Advisory remains in effect for all Keys coastal waters for strong southerly winds. Winds and seas will be higher in and near isolated storms and squall rainbands. Seas outside of showers and squalls will be 12 to 16 feet are the western most Florida Strait zones. Minor coastal flooding, observations from tidal gauges across the Florida Keys indicate water levels continue about a half foot above the predicted tides this morning. Water levels are expected to increase to about three quarters to one full foot above the predicted tides today around the times of high tide. Island communities across the Lower and Middle Keys can expect impacts on the Gulf and Atlantic sides. Coastal flooding will remain confined to the Atlantic side for communities in the Upper Keys. Isolated thunderstorms across the Florida Keys and adjacent coastal waters. The primary thunderstorm hazard will be lightning strikes with strong gusty winds and heavy rainfall. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY Micheal is expected to continue to strengthen prior to lanfall in the Florida Panhandle. Rainfall though this event will range from two to four inches. By late Wednesday... winds and seas will let down as Michael moves onshore in the Florida Panhandle. More seasonal weather begins to settle in late in the week and into the weekend. .SPOTTER INFORMATION STATEMENT... K. Kuyper
Nearby
Small Craft Advisories in Florida, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.